MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TAPER STEM 20X185MM; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. TAPER STEM 20X185MM; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: (b)(4) femoral body - revision - nitrided - porous cementless 12/14 neck taper extended 46 mm neck offset (b)(6).G2: foreign: australia.Suggested component code- mechanical (g04): stem.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip arthroplasty and was implanted with zimmer biomet products.Subsequently, the patient was revised due to a stem fracture.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4 (expiration date, udi #), g3, g6, h2, h3, h6, h11.Corrected: h4.The reported event was confirmed by review of pictures.Visual examination of the provided pictures identified the revised proximal body with the head still assembled on and covered in bio debris.A fractured off section of the distal taper stem can be seen stuck inside the proximal body.No other observations could be noted based on the image alone.No product was returned; further visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: single ap radiograph of the left hip shows presence of total hip arthroplasty with zmr femoral stem system.The proximal femoral stem exhibits loosening.The femoral taper stem is fractured at the level of the distal cone body.Generalized reduced bone mineral density is a risk factor for femoral stem loosening.Femoral stem loosening is a risk factor for femoral stem fracture.The images were further reviewed for adequate proximal support and determination of whether the fracture or loosening occurred first.It was identified the proximal support is not adequate.The loose proximal component (cone body) is a known risk factor for distal femoral stem taper fracture.However, without prior imaging and sequence of events it cannot be determined whether the fracture or loosening occurred first.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.

Brand Name
TAPER STEM 20X185MM
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23866334
Report Number0001822565-2025-04714
Device Sequence Number17472596
Product Code JDI
UDI-Device Identifier00889024160903
UDI-Public(01)00889024160903(17)250630(10)63070323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue Number00998202018
Device Lot Number63070323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age89 YR
Patient SexUnknown